Thunderstorm Wind, Carroll
- When
- April 2, 9:30 PM EST to 9:33 PM EST
- Where
- Carroll County, Carrollton
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $4,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.667, -85.167
Tree limbs were knocked down.
12 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 7:31 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 831 PM EDT SUN APR 2 2006 .SHORT TERM /REST OF TONIGHT/... TSTMS AHEAD OF WARM FRONT PUSHING ACRS SRN PORTIONS OF FCST AREA ATTM. STRONGEST STORMS HAVE REMAINED JUST SOUTH OF FCST AREA...MOVING ACRS FRANKLIN/SCOTT/HARRISON COS IN KENTUCKY. DEWPTS REMAIN IN M40S ACRS CNTRL/SO CNTRL OHIO AND AS A RESULT...PCPN HAVING A HARD TIME MAKING MUCH HEADWAY NORTH AND EAST OF A WILMINGTON-PORTSMOUTH LINE. CONVECTION WILL CONTINUE TO SHIFT EAST ACRS SRN FCST AREA OVER NEXT HOUR OR SO AS WARM FRONT LIFTS NORTH ACRS FCST AREA. FOCUS HAS ALSO SHIFTED TOWARDS SEVERE SQUALL LINE RACING ACRS ILLINOIS AND WESTERN KY ATTM. FORWARD SPEED AROUND 50-60MPH WITH THIS SYSTEM...PUTTING LEADING EDGE OF LINE INTO WESTERN FCST AREA BETWEEN 03Z AND 04Z. RECENT SAT/RADAR IMAGES INDCG LINE MAY BE WEAKENING SLIGHTLY. CURRENT RUC ANALYSIS CONTINUES TO INDICATE CLOSE TO 1000 J/KG MUCAPE ADVECTING INTO TRI STATE BTWN 03Z AND 06Z. SPC HAS PLACED TORNADO WATCH #137 UP TO WESTERN BORDER OF FCST AREA. HAVE READJUSTED HIGHEST POPS OVERNIGHT TO COINCIDE WITH SQUALL LINE. DMG WINDS AND LARGE HAIL WILL BE MAIN THREATS. MADE ADJUSTMENTS TO HRLY TEMPS/DEWPTS AS WELL AS POPS IN GRIDS. THIS HAD NO IMPACT ON CURRENT ZONE FCST...SO NO CHANGE HERE ATTM. RYAN && .PREV DISCUSSION... /ISSUED 734 PM EDT SUN APR 2 2006/ AVIATION /00Z-24Z/... A LOT OF THINGS TO COVER WITH THIS PACKAGE. AREA OF TSRA AROUND CVG IS JUST NORTH OF WRMFNT. THIS WILL LIFT NORTH THRU THE TAFS THRU 05Z. THEY SHOULD END IN CVG/LUK BY 02Z AND 05Z IN CMH/LCK. SQUALL LINE IN WRN IL WAS NOT HANDLED WELL BY 12Z AND 18Z MODELS. THE LATEST RUC IS TRYING TO PUSH THE REMNANTS INTO THE AREA AFT 06Z. HAVE THE THE LINE TIMED TO OH/IN LINE BY 06Z. THREW IN A COUPLE HOURS OF TSRA BETWEEN 06Z AND 10Z. CLDFNT PUSHES ACROSS TAFS BETWEEN 12Z-15Z MON. COLD POOL MVFR SC WORKS IN BEHIND FRONT. SHOULD SEE PERIODS OF WRAP AROUND SHRA MON. WINDS WILL INCREASE TO AROUND 20 KT WITH GUSTS TO 30KTS. SITES /ISSUED 428 PM EDT SUN APR 2 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WDLY SCT -SHRA CONTINUE TO WEAKEN AS THEY ADVANCE INTO WESTERN FCST AREA CURRENTLY. CLOUDS ALSO ON INCREASE AS WARM FRONT CURRENTLY ALIGNED FROM CNTRL ILLINOIS SE TO JUST WEST OF KSDF APPCHS. TEMPS HAD WARMED INTO 60S ACRS MUCH OF FCST AREA ATTM. EVOLVING WX SCENARIO DVLPG FOR THIS EVNG AS WARM FRONT LIFTS NORTH INTO REGION. DEEPENING UPR LO CURRENTLY OVER SRN IOWA WILL TRACK E/NE INTO SRN LWR MICHIGAN BY MON MRNG. WARM FRONT WILL TRACK INTO TRI STATE BY DUSK AND QUICKLY SHIFT ACRS FCST AREA THRU MIDNIGHT. LO LVL CONV WILL INCREASE AS 50 KT 850 LLJ SWINGS IN ALONG AND BEHIND WARM FRONT. 100KT UPR JET ALSO INVOF OF WARM FRONT THIS EVNG. COMBINATION OF THESE PARAMETERS SUGGESTS POTENTIAL EXISTS FOR A FEW SVR STORMS THIS EVNG. SBCAPES INCREASE UP CLOSE TO 1000J/KG BEHIND WARM FRONT AND REMAIN THERE FOR MUCH OF THE NIGHT. 0-1KM SR HELICITIES INCREASE TO AROUND 200 M2/S2 THIS EVNG WITH MODEST DEEP LAYER SHEAR ACRS INDIANA AND NOSING INTO WESTERN OHIO. EXPECT STRONG TO POSSIBLY SVR STORMS IN ASSOC WITH WARM FRONT AS IT LIFTS ACRS FCST AREA. PLACED SVR WORDING INTO ZONES FOR WESTERN 1/2 FCST AREA THIS EVNG. FURTHER EAST WHERE ATMOSPHERE SHOULD BE A BIT MORE STABLE...LOWER THREAT FOR SVR STORMS. BEST LO LVL CONV WILL MOVE NORTH OF FCST AREA AFT 06Z IN TANDEM WITH WARM FRONT. PCPN CHANCES LOOK MUCH LOWER FOR THE SECOND HALF OF THE OVERNIGHT...WITH ENTIRE FCST AREA IN WARM SECTOR. HAVE MAINTAINED 40-50 POPS IN GRIDS AFT 06Z AS MLCAPES REMAIN IN 500-1000 J/KG RANGE. KEPT MSTLY CLDY SKIES...BUT IS POSSIBLE THAT COULD GO MSTLY CLR FOR A PERIOD AS DRY SLOT WORKS ACRS OH VLY. SQUALL LINE RAPIDLY DVLPG ALONG COLD FRONT ACRS CNTRL MISSOURI WILL APPCH WESTERN FCST AREA AROUND DAYBREAK MON. THIS LINE SHOULD WEAKEN LATE TONIGHT...AND AM NOT EXPECTING STORMS TO BE SEVERE AS IT MOVES THROUGH DURING THE UNFAVORABLE MRNG HOURS. BOTH 12Z NAM/GFS JACK UP SBCAPES IN SE OHIO BY ERLY AFTN WITH DAYTIME HEATING AND SOME SUNSHINE. NOT OUT OF THE QUESTION THAT COULD SEE A FEW STORMS APPCH SEVERE CRIT IN FAR EASTERN PRTIONS OF FCST AREA BEFORE COLD FRONT PASSES THROUGH MIDDAY. ONCE COLD FRONT PASSES...SHOULD SEE WRAPAROUND SCT -SHRA AS UPR TROF AXIS SWINGS THRU FCST AREA DURING AFTN HOURS. GUSTY WINDS OVER 30KTS EXPECTED DURING THE DAY AS STRONG BNDRY LYR FLO AND DVLPG LO LVL CAA HELP BRING WINDS TO SFC. AS TROF PULLS EAST BY MON EVNG...PCPN WILL END WITH SKIES SLOWLY CLEARING FROM SW TO NE. WINDS SHOULD ALSO DIMINISH OVERNIGHT MON. COOL NW FLO ACRS OH VLY TUES WITH SFC HI TO WEST AND DEPARTING SFC LO TO NORTH AND EAST OVER NEW ENGLAND. STRONG UPR LO DROPPING SE THRU NW FLO TUES AFTN/EVNG LIKELY TO BRING SOME CLOUDS TO WEST CNTRL/CNTRL OHIO IN BEST CAA. HAVE TRENDED WITH NAM/ECMWF/UKMET MODELS WHICH ARE WEAKER AND FURTHER EAST WITH TRACK OF UPR LO. SKIES WILL GO MSTLY CLR ACRS ENTIRE FCST AREA TUES NIGHT AS SFC HI PRES BUILDS ACRS OH VLY AND UPR RIDGE BEGINS TO NOSE IN FROM THE WEST. TEMPS...LOWERED TEMPS A FEW DEG THIS EVNG FROM PREV FCST. HIGHS WILL BE REACHED DURING MRNG HOURS...WITH TEMPS SLOWLY FALLING IN CAA PATTERN DURING AFTN. KEPT CLOSE TO MAV GUID FOR REMAINDER OF SHORT TERM. RYAN LONG TERM /WEDNESDAY THROUGH SUNDAY/... AT 500 MB...UPPER RIDGE WILL DOMINATE FORECASTER AREA FOR THE MIDDLE PART OF THE WEEK. HOWEVER...BY LATE IN THE WEEK AND WEEKEND THE RIDGE BREAKS DOWN AS UPPER LOW MOVES INTO THE CENTRAL PLAINS. THIS WILL BRING THE THREAT OF CONVECTION. GFS IS THE MOST PROGRESSIVE WITH OPENING THE UPPER LOW AS IT MOVES ACROSS THE OHIO VALLEY. THE ECMWF AND UKMET WEAKEN UPPER LOW IN THE MID MS VLY. WILL GO WITH THE ECMWF/UKMET AS A SLOWER SOLUTION IN THIS PATTERN USUALLY WORKS OUT BETTER. HPC HAS ALSO CHOSEN THIS SOLUTION. ECMWF/UKMET SOLUTION SUGGESTS A PSEUDO WARM FRONT HANGING AROUND ALONG OR SOUTH OF OHIO RIVER THROUGH THE WEEKEND. THIS WEATHER PATTERN WILL GENERALLY BRING NEAR NORMAL TEMPERATURES WITH A FEW DAYS ABOVE NORMAL AND A FEW DAYS NEAR OR BELOW NORMAL. TIPTON PREVIOUS DISCUSSION... /ISSUED 145 PM EDT SUN APR 2 2006/ AVIATION /18Z-18Z/... WMFNTL SHOWERS MOVING INTO REGION FROM THE SW APPEAR TO BE BREAKING UP OVER THE OH/IN/KY BORDER AS DRIER AIR ON SE WINDS GETS INFILTRATED TO THE STORMS. AM NOT GOING TO DISSIPATE THEM ENTIRELY BUT ONLY CARRY AN HOUR OF THUNDER OR SO WITH VISCINITY SHOWER ACTIVITY OUTSIDE OF CMH GROUPING...A LITTLE MORE TOWARDS KDAY AS THE NW HAS NOT HAD AS MUCH OF A DRY LOW AND MID LEVEL PUNCH AS THE AREA ALONG AND S OF OHRIVER THIS MORNING. CLOUD COVER WILL BREAK UP AFTER THE FIRST PUNCH FROM THE WMFNT BUT AN ENHANCED THREAT FOR SHOWERS WILL PERSIST IN THE MEAN SLY FLOW. ANOTHER SHOT OF RAIN ALONG WITH LOWER CIGS WILL OCCUR TOWARDS DAYBREAK WHEN THE COLD AIR GETS FILTERED INTO THE REGION FROM THE NW AFTER THE SFC FRONT PUSHES THROUGH. MAIN THREAT FOR SVR ACTIVITY WILL BE LATER TONIGHT AS THE NOCTURNAL JET SETS UP. DAYTIME HOURS SHOULD SEE SCT SH WITH ISOLD TS AND LITTLE DYNAMICS TO SUPPORT SUPERCELLS. A BREAK IN CIGS IS EXPECTED FOR A FEW HOURS OVERNIGHT AS DRIER AIR GETS PUSHED IN BEHIND THE SFC TROF PASSAGE AHEAD OF THE CDFNT. THEN THE COLD AIR WORKS IN AND ACTIVITY SPARKS ONCE AGAIN DURING THE LATER MORNING FROM NW-SE. MODELS ARE SHOWING AN EVENING AND LATE OVERNIGHT MAXIMA OF 500 CAPES AND LIS OF AROUND -2 WITH A SLIGHT LULL FOR SEVERAL HOURS BETWEEN THEM OVERNIGHT. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT SUN APR 2 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS THIS AFTERNOON TO LOWER MICHIGAN MONDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY EVENING ACROSS NORTHERN KENTUCKY AND EASTERN INDIANA ALONG A WARM FRONT. AS THE WARM FRONT LIFTS ACROSS THE REGION THIS EVENING...THE ATMOSPHERE WILL BECOME MOIST AND UNSTABLE. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 736 PM EDT SUN APR 2 2006 KYZ098-099-030015- MASON KY-ROBERTSON KY- 736 PM EDT SUN APR 2 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBERTSON AND SOUTHERN MASON COUNTIES THROUGH 815 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF KENTONTOWN TO 15 MILES SOUTHWEST OF KENTONTOWN...MOVING EAST AT 45 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...KENTONTOWN...PIQUA...MITCHELLS MILL...MOUNT OLIVET... SARDIS...MAYS LICK...FLEMING-MASON COUNTY AIRPORT...AND LEWISBURG. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The Louisville radar (KLVX), 103 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
12 thunderstorm wind. Local standard time, as filed.
Tree limbs were knocked down.
Several trees and large limbs were knocked down. Wind gusts were estimated at 60 mph.
A few barns sustained major structural damage. Trees were also downed.
A barn was blown off its foundation and on to Keefer Road.
A church lost its roof in Dry Ridge. Trees were downed from Williamstown to Dry Ridge.
The Richwood Flea Market sustained significant roof and structural damage with part of the roof being blown off.
A garage door was blown off a house. Trees were also downed.
Trees were downed across the county.
Trees were downed throughout the county.
A barn sustained major damage. Numerous trees were also knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500490, 5500491, 5500492, 5500493, 5500567, 5500568, 5500495, 5500494, 5500569, 5500566, 5500570, 5500571.